Invokana Receives FDA Black box warning
Invokana usage can increase the risk of leg and feet amputations
November 16, 2017
The U.S. Food and Drug Administration has confirmed that Janssen Pharmaceuticals’ diabetes medications Invokana and Invokamet can increase the risk of patients needing to have their legs or feet amputated and said the drugs will now require black-box warnings. A black box warning is the strongest possible warning. This is a widely prescribed drug for Type 2 diabetes and was approved by the FDA in 2013.
Most of the amputations involved the foot or a toe, with some others involving legs, with some patients needing more than one amputation.
“Patients taking canagliflozin should notify your health care professionals right away if you develop new pain or tenderness, sores or ulcers, or infections in your legs or feet. Talk to your health care professional if you have questions or concerns,” the agency said in a safety communication. “Do not stop taking your diabetes medicine without first talking to your health care professional.”
The amputation warning is in addition to the concerns the medication can cause a condition known as diabetic ketoacidosis, in which the body produces excess blood acids known as ketones. Lawsuits have been filed regarding this issue in both State and Federal court.
If you took Invokana and suffered the horror of needing an amputation, the attorneys at TheLawFirm.com are here to help you.
TheLawFirm.com’s award winning lawyers have been featured in over 50 radio and television interviews including:
Real lawyers, real results!
no recovery, no fee!